Alabama, 2025

Damaging Wind in Alabama, June 13, 2025

June 13, 2025 · NWS HUN · 1 event in 1 county or zone

Multiple bands of strong thunderstorms moved across northwest Alabama during the late morning into the early afternoon hours. Gusty winds up to 50 mph knocked down at least one tree.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HUN wrote it up.

Multiple bands of strong thunderstorms moved across northwest Alabama during the late morning into the early afternoon hours. Gusty winds up to 50 mph knocked down at least one tree.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 13, 11:40 AM CST, 35 minutes earlier.

Area forecast discussion, Jun 13, 11:40 AM CST, 35 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
1240 PM CDT Fri Jun 13 2025

...New AVIATION...

.NEAR TERM...
(Rest of Today and Tonight)
Issued at 1128 AM CDT Fri Jun 13 2025

The return of deeper moisture and daytime heating produced
instability has allowed more showers and thunderstorms to form.
In comparison to yesterday, convection was forming a bit earlier,
thanks to higher instability values and approaching upper level
support. Later today, CAPE values should rise into the 1000-3000
J/kg range, with 25-35 kt of mean shear. The environment reaching
the higher end of the above parameters later today could result in
strong to severe storms. The main risk from the stronger storms
will come from damaging wind gusts. Precipitable water amounts in
the atmosphere were ranging from 1.7 to 2 inches. The higher end
of this range and resultant heavy rainfall could result in ponding
of water and possible flash flooding. Outside of shower activity,
a warm and humid afternoon can be expected, with highs rising
into the mid 80s, and heat index values ~5-10 degrees warmer.

Shower activity should slowly diminish this evening with a loss of
daytime heating and resultant instability. Shower activity however
will not entirely go away, given passing upper level support.
Muggy conditions are expected with lows in the mid 60s to near 70.

&&

.SHORT TERM...
(Saturday through Sunday)
Issued at 1128 AM CDT Fri Jun 13 2025

Unsettled weather will continue over the weekend, as a moist and
unstable airmass remains over the Deep South. Upper level
troughing was also approaching from the west. Daytime heating will
help produce more convection, mainly in the afternoon and evening
hours. Overall storm strength should be "general", but with
thunderstorms, strong gusty outflow winds, frequent lightning,
heavy downpours to some degree are possible. The models were
showing support for gusty outflow winds.

Another worry is a potential for very heavy rainfall. High
precipitable water amounts of 1.7-2" could yield more convection
and a risk of excessive rainfall could produce more runoff issues
along with flash flooding. Flooding could become more of a
problem in areas that get impacted by repeat episodes of heavy
rainfall.

More clouds and higher rain chances will make for a slightly
milder day Saturday, with highs in the mid 80s. A little more sun
and lower rain chances should bring mid/upper 80s for high
temperatures Sunday. Daily heat indices should range 5-10 degrees
warmer than the real temperature.

&&

.LONG TERM...
(Sunday night through Thursday)
Issued at 1019 PM CDT Thu Jun 12 2025

The initial area of low pressure of will gradually shift east of
the area, but we will remain in a very active pattern with zonal
flow prevailing aloft. A couple additional shortwaves will bring
medium chances (50-70%) for showers and thunderstorms nearly
everyday next week (Monday through Thursday) as we don't modify
the warm, moist air mass. With just a touch more heating each day,
highs will creep back up into the upper 80s to lower 90s,
especially by midweek. Combined with dewpoints in the low to mid
70s, this will push heat index values to just above the 100 degree
mark by Wednesday and Thursday.

&&

.AVIATION...
(18Z TAFS)
Issued at 1240 PM CDT Fri Jun 13 2025

Atmospheric destabilization and approaching upper level support
has resulted in shower/thunderstorm development over NE MS and NW
AL. This activity was moving to the ENE 15-20kt, and recently
produced wind gusts of 33kt at KMSL. This activity should be near
the KHSV airport in an hour or so. Another area of convection
forming over NE MS likewise could impact KMSL a couple of hours.
The convection should slowly diminish during the evening. Some
could persist into the overnight, confidence however is not high
enough to keep it mentioned in the TAF. S-SW winds of 5-15kt this
afternoon should become SE-S around 5kt tonight. Winds should
remain high enough to keep late night fog formation limited.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...None.
TN...None.
&&

NEAR TERM...RSB
SHORT TERM....RSB
LONG TERM....AMP
AVIATION...RSB

In the hours before

Special weather statement, Jun 13, 11:48 AM CST, 27 minutes before
Special Weather Statement
National Weather Service Huntsville AL
1248 PM CDT Fri Jun 13 2025

ALZ003-004-131845-
Lawrence AL-Franklin AL-
1248 PM CDT Fri Jun 13 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN FRANKLIN AND
CENTRAL LAWRENCE COUNTIES THROUGH 145 PM CDT...

At 1248 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Needmore, or 10 miles northeast of Haleyville, moving
northeast at 25 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Moulton, Trinity, Town Creek, Courtland, North Courtland, Hillsboro,
Mt Hope, Chalybeate Springs, Ne Smith, and Caddo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3457 8755 3457 8752 3460 8751 3465 8748
      3465 8745 3470 8745 3471 8742 3472 8743
      3464 8710 3458 8710 3430 8749 3430 8758
      3437 8767
TIME...MOT...LOC 1748Z 221DEG 23KT 3437 8754

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

GH

The radar

The Columbus AFB radar (KGWX), 99 km away, was scanning. The volume nearest the first event began at 18:16 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Colbert

When
June 13, 12:15 PM CST
Where
Colbert County, 1.49 mi SSW of Barton
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
34.712, -87.894

A tree was knocked down at 3736 CR 33. Time estimated.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2025Every state in 2025This day in weather historyWarnings in Alabama, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1281677.